I am 3 weeks post-op from a tummy tuck and breast augmentation. Today I noticed that about 25% of my pubic hair has suddenly turned grey! I've never had grey down there before. I am 36 and have a few grey hairs on my head, but not really much to be very noticeable. I'm horrified about my pubic hair turning grey! Is this normal or should I be concerned? Will the color ever return?
Pubic Hair Turned Grey After Tummy Tuck?
Doctor Answers 3
Pubic Hair Color Change After A Tummy Tuck
I have to admit this is a new question/concern that I have never heard before. I can see no correlation, other than sheer coincidence, between the 'new' greyness of your pubic hair and your recent tummy tuck. Since you already have some grey hairs on your head this is likely an eventuality anyway. But there would be no biologic explanation for a tummy tuck causing it. Depending upon the size of the lower abdominal skin and fat that was removed, there is also the possible explanation that the position of the pubis is more visible than before surgery and the area is undergoing closer inspection anyway because of the proximity of the tummy tuck scar.
Have a question? Ask a doctor
Grey pubic hair
I know of no situation where hair color suddenly changed after surgery. I do not think this is related to the surgery. Surgery and stress in general has been linked to thinning hair but not sudden greying of hair.
Follow up with your plastic surgeon to see if he or she has any thoughts.
Pubic Hair Color Change afterTummy Tuck?
I am not aware of any connection between your recent surgery and the onset of gray hair. Could it be that you are paying more attention to the area or that you can see the area better now? It seems unlikely that the “stress” of surgery is causative.
I wish I had a better answer for you.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.